ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Time dependent rotational flow of a viscous fluid over an infinite porous disk with a magnetic field

Chandrasekar, A and Nath, G (1986) Time dependent rotational flow of a viscous fluid over an infinite porous disk with a magnetic field. In: International Journal of Engineering Science, 24 (10). pp. 1667-1680.

[img] PDF
http___www.sciencedirect.com_science__ob=MImg&_imagekey=B6V32-481FWKC-1HS-1&_cdi=5718&_user=512776&_orig=search&_coverDate=12_31_1986&_sk=999759989&view=c&wchp=dGLbVtz-zSkzV&md5=3295c2f1f44b.pdf - Published Version
Restricted to Registered users only

Download (882kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


Both the semi-similar and self-similar flows due to a viscous fluid rotating with time dependent angular velocity over a porous disk of large radius at rest with or without a magnetic field are investigated. For the self-similar case the resulting equations for the suction and no mass transfer cases are solved numerically by quasilinearization method whereas for the semi-similar case and injection in the self-similar case an implicit finite difference method with Newton's linearization is employed. For rapid deceleration of fluid and for moderate suction in the case of self-similar flow there exists a layer of fluid, close to the disk surface where the sense of rotation is opposite to that of the fluid rotating far away. The velocity profiles in the absence of magnetic field are found to be oscillatory except for suction. For the accelerating freestream, (semi-similar flow) the effect of time is to reduce the amplitude of the oscillations of the velocity components. On the other hand the effect of time for the oscillating case is just the opposite.

Item Type: Journal Article
Publication: International Journal of Engineering Science
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 06 Feb 2010 12:53
Last Modified: 19 Sep 2010 05:33
URI: http://eprints.iisc.ac.in/id/eprint/20471

Actions (login required)

View Item View Item